MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179712890
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: kwp; kwq; mnh; mni.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient had hardware from t5-ilium.There was no screw in l1 and an extension connector connecting the upper and lower rod.The surgeon thought that the previous surgery was on an unknown day in (b)(6) 2019.The surgeon said that the patient has a non union at l5-s1.At an unknown point in time the patient broke the following hardware: left iliac screw, right iliac screw, left s1 screw.These screws were all broken right at the base of the screw heads.The surgeon performed the revision on (b)(6) 2020 and removed the caudal rods that were in the extension connector and then replaced all the screws from l2-ilium.The devices were all unknown sizes except the broken ones described above.The surgeon was also able to retrieve and remove the broken screw shafts in the iliac screws and left s and replaced all the l2-s1 screws with expedium screws and replaced the iliac screws with viper sai fully threaded screws.The surgeon then contoured new rods and placed new extension connectors on the cranial rod and placed and tightened the new caudal rods onto the extension connector and connected all the l2-ilium screws to the new expedium / sai screws.The procedure was successfully completed without surgical delay.There was no patient consequence.Concomitant device reported: unknown rods (part# unknown, lot# unknown, quantity unknown).Unknown setscrews (part# unknown, lot# unknown, quantity unknown).Unknown extension connector (part# unknown, lot# unknown, quantity unknown).This report is for one (1) exp ti poly screw 8mmx90mm.This is report 2 of 3 for (b)(4).

Brand Name
EXP TI POLY SCREW 8MMX90MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10773376
Report Number1526439-2020-02081
Device Sequence Number19836294
Product Code NKB
UDI-Device Identifier10705034068169
UDI-Public(01)10705034068169
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712890
Device Catalogue Number179712890
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date11/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91